Indiana, 2007Winter Weather in Indiana, December 7, 2007
December 7, 2007 · NWS ILN · 3 events in 3 counties and zones
A quick moving upper level disturbance tracked east through the Ohio valley and produced 1 to 3 inches of snowfall. Enough warm air was pulled into the region to change some of this snow to light freezing rain and drizzle before ending.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick moving upper level disturbance tracked east through the Ohio valley and produced 1 to 3 inches of snowfall. Enough warm air was pulled into the region to change some of this snow to light freezing rain and drizzle before ending.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 6, 6:42 PM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Dec 6, 6:42 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EST THU DEC 6 2007
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL SWING INTO THE OHIO VALLEY
TONIGHT...PRODUCING ANOTHER SHOT OF SNOW AND MIXED PRECIPITATION.
THE SYSTEM WILL PULL OUT QUICKLY FRIDAY AFTERNOON. A WARM FRONT
WILL PUSH INTO THE REGION FRIDAY NIGHT INTO SATURDAY AND WILL
STALL ACROSS THE AREA FOR MUCH OF THE PERIOD. THIS WILL KEEP THE
CHANCE OF PRECIPITATION IN THE FORECAST THROUGH THE NEAR FUTURE.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
H5 SHORTWAVE SWINGING OUT OF THE MID MS VALLEY WILL COMBINE WITH
ISENTROPIC LIFT TONIGHT TO BRING ANOTHER SHOT OF PCPN. ONCE AGAIN
THE MODELS DIFFER GREATLY ON THE STRENGTH...TIMING AND LOCATION OF
THE PCPN. 12Z NAM AND NGM ARE FARTHER NORTH THAN THE GFS...ALMOST
LEAVING THE EXTREME S DRY. I SEE THE 18Z NAM IS NOW FARTHER S
SIMILAR TO THE GFS. PREFERRED THE GFS SOLUTION FROM THE ONSET.
GFS IS SHOWING OK ISENTROPIC LIFT ON THE I285 SURFACE. AT 06Z THE
FLOW ISNT QUITE CROSS CONTOUR...BUT IT IMPROVES BY 12Z. WARM AIR
WORKS IN ON THE SOUTH SIDE OF THE SYSTEM AND SHOULD PRODUCE MIXED
PCPN ACROSS KY INTO SE OH. LOOKS LIKE THE
EXPECT LOWS TO OCCUR EARLY TONIGHT...THEN RISE LATE. AFTER BEING
WAY TOO WARM. LOWS LAST NIGHT WENT WITH THE COLD FWC GUIDANCE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
PCPN FROM S/W WILL AFFECTING THE FA AT THE BEGINNING OF THE
PERIOD. 12Z NAM/NGM WERE SLOWER IN EXITING THE PCPN...BUT
PREFERRED THE QUICKER GFS. ISENTROPIC LIFT WORKS E QUICKLY AND ALL
PCPN SHOULD HAVE CLEARED THE AREA BY 18Z.
WRMFNT THEN DEVELOPS IN THE TN VLY INTO SRN OH VLY FRI NGT. ONCE
AGAIN LEANED TOWARDS THE GFS/ECMWF SOLUTION WHICH SPREADS PCPN
FARTHER N THAN THE NAM/NGM. TEMPS SHOULD JUST BE WARM ENUF FOR THE
PCPN TO FALL AS RA IN THE S...WHILE THE N WILL EXPERIENCE SNOW.
FNT GRADUALLY LIFTS N...AND IS LOCATED JUST S OF THE FA BY 12Z
SAT. WARM AIR WILL GRADUALLY WORK N ON SATURDAY AND SHOULD CHANGE
THE SN IN THE N INTO RA. FNT DOESNT REALLY WORK MUCH FARTHER N
THRU THE PERIOD...BUT LIFT ACROSS THE FNT KEEPS PCPN THRU THE
PERIOD. DEPENDING ON WHERE THE FNT ENDS UP...THE NRN COUNTIES
COULD STAY ALL SNOW...ITS THAT CLOSE.
WITH THE PCPN AND SNOW COVER IN THE FORECAST THRU THE
PERIOD...TEMP FORECAST IS TRICKY. GENERALLY TRIED TO STAY AT THE
COOL END OF GUIDANCE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PATTERN DOESNT CHANGE MUCH IN THE EXTENDED. THE FRONT REMAINS
HUNGUP OVER THE S...AND MOISTURE SURGES N. NRN COUNTIES REMAIN ON
THE EDGE OF THE RA/SN LINE. MODELS DIVERGE WITH THEIR SOLUTIONS
AS GFS EJECTS A STRONG S/W OUT THE W COAST H5 TROF ON TUE...PRODUCING
A CLOSED SFC LOW...WHICH RUNS THROUGH THE WRN OH VLY. THIS IS NOT
SHOWN ON THE MEDIUM RANGE ENSEMBLE OR THE ECMWF. AS THIS LOW
PUSHES NORTHEAST...IT FINALLY DISLODGES THE FNT...ALLOWING COLDER
AIR TO WORK IN. BACKED A WAY FROM THE GFS SOLUTION AND TRIED TO
DELAYED THE PUSH OF COLD AIR. FOLLOWED HPC TEMPS IN THE EXTENDED.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CLOUD COVER WILL INCREASE QUICKLY THIS EVENING AHEAD OF A WARM
FRONTAL FEATURE APPROACHING FROM THE PLAINS. THERE ARE SOME TIMING
DIFFERENCES...BUT IT APPEARS THAT ACCUMULATING SNOW WILL
OVERSPREAD THE TERMINALS WEST TO EAST 07Z-10Z...LASTING 3 TO 5
HOURS AT A GIVEN TERMINAL. KLUK AND KCVG COULD SEE A WINTRY MIX
09Z-12Z.
CIGS WILL BECOME MVFR AND THEN LIFR QUICKLY WITH THE
PCPN...BECOMING MVFR 14Z-18Z...AND PERHAPS VFR AT KCVG.
OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE FRIDAY NIGHT INTO TUESDAY DUE
TO RAIN.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...SNOW ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY FOR
OHZ026-034-035-042>044-051>053-060>062-070>072-077.
WINTER WEATHER ADVISORY FROM 2 AM TO 1 PM EST FRIDAY FOR
OHZ079-081-088.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST
FRIDAY FOR OHZ078.
SNOW ADVISORY FROM 2 AM TO 1 PM EST FRIDAY FOR OHZ045-046-
054>056-063>065-073-074-080-082.
KY...WINTER WEATHER ADVISORY FROM 2 AM TO 1 PM EST FRIDAY FOR
KYZ097>100.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST
FRIDAY FOR KYZ089>096.
IN...SNOW ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY FOR
INZ050-058-059-066-073>075.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST
FRIDAY FOR INZ080.
&&
SYNOPSIS...
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...SITES
AVIATION...Hazardous weather outlook, Dec 6, 3:38 PM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EST THU DEC 6 2007
INZ050-058-059-066-073>075-OHZ026-034-035-042>044-051>053-060>062-
070>072-077-072045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-
MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-
338 PM EST THU DEC 6 2007
...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
SNOW WILL QUICKLY COME TO AN END FRIDAY MORNING. ADDITIONAL
CHANCES FOR RAIN OR A MIX OF RAIN AND SNOW WILL CONTINUE FRIDAY
NIGHT THROUGH WEDNESDAY. THIS IS DUE TO A STUBBORN FRONTAL
BOUNDARY THAT IS EXPECTED TO STALL ACROSS THE SOUTHERN OHIO
VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ097>100-OHZ079-081-088-072045-
BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS-SCIOTO-
338 PM EST THU DEC 6 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
SNOW...SLEET AND FREEZING RAIN WILL QUICKLY COME TO AN END ON
FRIDAY. ADDITIONAL CHANCES FOR RAIN WILL CONTINUE FRIDAY NIGHT
THROUGH WEDNESDAY. THIS IS DUE TO A STUBBORN FRONTAL BOUNDARY THAT
IS EXPECTED TO STALL ACROSS THE SOUTHERN OHIO VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ080-KYZ089>096-OHZ078-072045-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-CLERMONT-
338 PM EST THU DEC 6 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
SNOW...SLEET AND FREEZING RAIN WILL QUICKLY COME TO AN END FRIDAY
MORNING. ADDITIONAL CHANCES FOR RAIN WILL CONTINUE FRIDAY NIGHT
THROUGH WEDNESDAY. THIS IS DUE TO A STUBBORN FRONTAL BOUNDARY THAT
IS EXPECTED TO STALL ACROSS THE SOUTHERN OHIO VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ045-046-054>056-063>065-073-074-080-082-072045-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-HIGHLAND-PIKE-
338 PM EST THU DEC 6 2007
...SNOW ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH
CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
SNOW WILL QUICKLY COME TO AN END ON FRIDAY. ADDITIONAL CHANCES
FOR RAIN OR A WINTERY MIX OF RAIN AND SNOW WILL CONTINUE FRIDAY
NIGHT THROUGH WEDNESDAY. THIS IS DUE TO A STUBBORN FRONTAL
BOUNDARY THAT IS EXPECTED TO STALL ACROSS THE SOUTHERN OHIO
VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Fayette
- When
- December 7, 12:00 AM EST to 12:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
The county garage in Connersville measured 1.5 inches of snow.
Winter Weather, Union
- When
- December 7, 12:00 AM EST to 12:00 PM EST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.626, -84.925 (the zone’s center; the record gives no point)
A spotter located 5 miles south of Liberty measured 1.8 inches of snow.
Winter Weather, Wayne
- When
- December 7, 12:00 AM EST to 12:00 PM EST
- Where
- Wayne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
The county EMA measured 2 inches of snow in Richmond. A member of the public called in with 2.5 inches in Economy.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 7, 20072 deaths · $415,000 · 20 events
- Heavy Snow and Heavy Rain in Arizona, December 7 to 11, 20071 death · 7 events
- Flash Flood in American Samoa, December 7 to 8, 2007$500,000 · 1 event
- Winter Weather in Ohio, December 7, 200727 events
- Winter Storm in Nebraska, December 7 to 8, 20076 events
- Wildfire in Texas, December 7, 2007$12,000 · 1 event
- Winter Storm and Winter Weather in Colorado, December 7 to 8, 20074 events
- Heavy Snow in South Dakota, December 7 to 8, 20074 events
- Winter Weather in New Jersey, December 7, 20073 events
- Heavy Snow in Nevada, December 7 to 8, 20073 events
- Heavy Snow in Wyoming, December 7 to 8, 20072 events
- Winter Weather in Pennsylvania, December 7, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72566, 72567, 72568.